Alert archive / Texas / Wind Advisories in 2011
Wind Advisory 19, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at May 24, 2011, 4:46 AM CDT for 24 counties in Texas. It took effect at May 24, 2011, 12:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 24, 2011, 4:46 AM CDT (09:46 UTC)
- In effect from
- May 24, 2011, 12:00 PM CDT
- Expired
- May 24, 2011, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6091 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
639 WWUS74 KLUB 240946 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 446 AM CDT TUE MAY 24 2011 TXZ021>024-027>030-033>036-039>042-242115- /O.NEW.KLUB.DU.Y.0005.110524T1700Z-110525T0000Z/ /O.NEW.KLUB.WI.Y.0019.110524T1700Z-110525T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY... BROWNFIELD...TAHOKA...ODONNELL...POST 446 AM CDT TUE MAY 24 2011 ...WIND AND BLOWING DUST ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR THE TEXAS SOUTH PLAINS AND EXTREME SOUTHERN TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED WIND AND BLOWING DUST ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * TIMING: NOON TODAY TO 7 PM CDT THIS EVENING. * WINDS: WEST WINDS INCREASING TO 30 TO 35 MPH WITH GUSTS TO 55 MPH. * IMPACTS: STRONG CROSS WINDS ALONG NORTH-SOUTH HIGHWAYS...AND AREAS OF REDUCED VISIBILITIES NEAR OR BELOW A MILE IN MANY PLACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ025-026-031-032-037-038-043-044-242115- /O.NEW.KLUB.WI.Y.0019.110524T1700Z-110525T0000Z/ HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL- INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS... MATADOR...ROARING SPRINGS...PADUCAH...DICKENS...SPUR...GUTHRIE... JAYTON...ASPERMONT 446 AM CDT TUE MAY 24 2011 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING OVER THE ROLLING PLAINS... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * TIMING: NOON TO 7 PM CDT THIS EVENING. * WINDS: WEST 25 TO 35 MPH WITH GUSTS FROM 45 TO 55 MPH. * IMPACTS: STRONG CROSS WINDS ALONG NORTH-SOUTH HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
297 WWUS74 KLUB 242052 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 352 PM CDT TUE MAY 24 2011 TXZ021>024-027>030-033>036-039>042-250000- /O.CON.KLUB.DU.Y.0005.000000T0000Z-110525T0000Z/ /O.CON.KLUB.WI.Y.0019.000000T0000Z-110525T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY... BROWNFIELD...TAHOKA...ODONNELL...POST 352 PM CDT TUE MAY 24 2011 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING: UNTIL 7 PM CDT THIS EVENING. * WINDS: WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH. * IMPACTS: STRONG CROSS WINDS ALONG NORTH-SOUTH HIGHWAYS...AND AREAS OF REDUCED VISIBILITIES NEAR OR BELOW A MILE IN MANY PLACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ025-026-031-032-037-038-043-044-250000- /O.CON.KLUB.WI.Y.0019.000000T0000Z-110525T0000Z/ HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL- INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS... MATADOR...ROARING SPRINGS...PADUCAH...DICKENS...SPUR...GUTHRIE... JAYTON...ASPERMONT 352 PM CDT TUE MAY 24 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING: THROUGH 7 PM CDT THIS EVENING. * WINDS: WEST 25 TO 35 MPH WITH GUSTS FROM 45 TO 55 MPH. * IMPACTS: STRONG CROSS WINDS ALONG NORTH-SOUTH HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
671 WWUS74 KLUB 242338 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 638 PM CDT TUE MAY 24 2011 TXZ021>024-027>030-033>036-039>042-250100- /O.EXT.KLUB.DU.Y.0005.000000T0000Z-110525T0100Z/ /O.EXT.KLUB.WI.Y.0019.000000T0000Z-110525T0100Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY... BROWNFIELD...TAHOKA...ODONNELL...POST 638 PM CDT TUE MAY 24 2011 ...BLOWING DUST ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE BLOWING DUST ADVISORY AND WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TIMING: UNTIL 8 PM CDT THIS EVENING. * WINDS: WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH WILL CONTINUE THROUGH MID-EVENING BEFORE WINDS GRADUALLY DECREASE. * IMPACTS: STRONG CROSS WINDS ALONG NORTH-SOUTH HIGHWAYS...AND AREAS OF REDUCED VISIBILITIES NEAR OR BELOW A MILE IN BLOWING DUST IN PLACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ025-026-031-032-037-038-043-044-250100- /O.EXT.KLUB.WI.Y.0019.000000T0000Z-110525T0100Z/ HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL- INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS... MATADOR...ROARING SPRINGS...PADUCAH...DICKENS...SPUR...GUTHRIE... JAYTON...ASPERMONT 638 PM CDT TUE MAY 24 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TIMING: THROUGH 8 PM CDT THIS EVENING. * WINDS: WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS: STRONG CROSS WINDS ALONG NORTH-SOUTH HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at May 24, 4:42 AM CDT, 4 minutes earlier.
Area forecast discussion, May 24, 4:42 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 442 AM CDT TUE MAY 24 2011 .SHORT TERM... SHALLOW DRY-LINE PUSHING INTO SOUTHEAST ZONES EARLY THIS MORNING WILL NOT BE ABLE TO BUCK THE INCREASING WEST-SOUTHWEST FLOW ALOFT... SO WILL GET SHOVED TO THE EAST BY MID TO LATE MORNING. BROAD SURFACE LOW PRESSURE TROUGH ACROSS THE AREA BEFORE DAYBREAK WILL DEEPEN FROM THE EASTERN PANHANDLE OF TEXAS INTO WESTERN OKLAHOMA LATER TODAY AS SHARP PACIFIC UPPER TROUGH EMERGES FROM THE ROCKIES ON THE LEADING EDGE OF A 500 MB 90 KNOT SPEED MAX MOVING INTO THE SOUTHERN SOUTH PLAINS FROM EASTERN NEW MEXICO. MIXING WILL DEEPEN ABOVE 600 MB TODAY WITH STEEP LAPSE RATES WHILE INCREASING DOWNWARD FORCING WILL SHAPE UP NORTH OF THE MID LEVEL WIND CORE. ANYWAY...UNSEASONAL STRONG WEST-SOUTHWEST WINDS WILL DEVELOP TODAY WITH MOST AREAS EXPECTED TO BE WITHIN WIND ADVISORY LEVELS DURING THE AFTERNOON. THE DEEP MIXING AND DOWNWARD MOMENTUM TRANSFER COULD CONTRIBUTE TO A FEW GUSTS NEAR HIGH WIND WARNING LEVELS MAINLY OVER NORTHERN ZONES BUT DIFFICULT TO NARROW RISK AREA MUCH AT THIS TIME. STRONG WINDS ALSO SHOULD LEAD TO WIDESPREAD BLOWING DUST...THOUGH AMOUNT OF VISIBILITY RESTRICTION IS UNCLEAR. MOST FIELDS LIKELY ARE STILL OPEN...HOWEVER...AS THEY WOULD BE EARLY IN THE SPRING WHEN SIMILAR CYCLONIC WIND STORMS ARE MORE COMMON. AND THE SUPER-ADIABATIC LAPSE RATES NEAR THE SURFACE MAY ALSO LEAD TO ENHANCED NEAR-SURFACE INSTABILITY AND BLOWING DUST TODAY. SO WE ARE ALSO ADDING A BLOWING DUST ADVISORY FOR AREAS ON THE CAPROCK. TEMPERATURES TODAY SHOULD REMAIN QUITE WARM...ALTHOUGH COOLING ALOFT WILL CONTRIBUTE MINOR SURFACE COOLING...A FEW DEGREES PERHAPS. STRONG WEST TO EAST SURFACE PRESSURE GRADIENT WILL BE IN PLACE THIS EVENING SO WINDS WILL DECLINE GRADUALLY. WIND ADVISORY MAY NEED FURTHER EXTENSION INTO THE EVENING. A SURFACE COLD FRONT SWINGING SOUTHWARD FROM THE PANHANDLE APPEARS WILL STRUGGLE TO OVERCOME THE STRONG DOWNSLOPE WESTERLY COMPONENT...THOUGH COULD SLIDE INTO NORTHERN ZONES BY OR SHORTLY AFTER MIDNIGHT. COOLING OVERNIGHT LIMITED BY ON-GOING LOW LEVEL MIXING. RMCQUEEN && .LONG TERM... DRY WEATHER WILL CONTINUE THROUGH MOST OF THE LONG TERM FORECAST HOWEVER...PRECIPITATION COULD MAKE A RETURN BY EARLY NEXT WEEK. IN THE MEANTIME...THE UPPER LOW TO IMPACT THE AREA TODAY WILL BE SLOW TO MOVE AWAY FROM THE AREA. THE HEIGHT GRADIENT WILL STILL BE TIGHT ON WEDNESDAY INDICTING A POTENTIAL FOR STRONG WINDS. WARM TEMPERATURES WILL PROMOTE DEEP MIXING. A SPEED MAX OF 40KT AT 700MB WILL ROUND THE WEST SIDE OF THE TROUGH COUPLED WITH A 60 TO 70KT MAX AT 500MB MOVING OFF DURING THE DAY. STRONGEST WINDS MAY BE IN THE MORNING AND THEN TAPERING OFF BY THE AFTERNOON AS THESE SPEED MAXES DEPART. THE COLD FRONTAL PASSAGE CONTINUES TO BE DELAYED UNTIL EARLY WEDNESDAY EVENING. BECAUSE OF THIS...WEDNESDAY MAY BE A BIT WARMER THAN EXPECTED. ALSO...SOUTHERN AREAS MAY SEE ADDITIONAL FIRE WEATHER CONDITIONS. THE POWERFUL UPPER LEVEL SYSTEM WILL FINALLY LOSE ITS INFLUENCE OVER THE AREA AS A SHORTWAVE RIDGE BUILDS FOR THURSDAY. THE FRONTAL PASSAGE WILL ALSO KEEP TEMPERATURES AROUND AVERAGE FOR THURSDAY BUT THIS SURFACE RIDGE WILL QUICKLY MOVE EAST FOR THE WEEKEND. GENERALLY ZONAL FLOW WILL DOMINATE FOR FRIDAY AND SATURDAY WITH ANOTHER POSSIBLE FRONT STALLING OUT ON FRIDAY NIGHT OR SATURDAY MORNING. TEMPERATURES AT 850MB WILL SURGE TO 30-31C BUMPING UP TEMPERATURES INTO THE UPPER 90S WITH NEAR 100 DEGREES OFF THE CAPROCK. SOUTHWEST FLOW WILL INCREASE LATE IN THE WEEKEND INTO EARLY NEXT WEEK. THIS WILL PROMOTE DRYLINE ACTIVITY WITH MOISTURE RETURN INTO MUCH OF THE AREA. MODELS DO DIFFER ON THE TRACK AND STRENGTH OF A WESTERN US TROUGH BUT GENERALLY HAVE SOUTHWEST FLOW OVER THE REGION. WITH THE DRYLINE...THIS MAY PROMOTE SEVERAL DAYS OF CONVECTIVE ACTIVITY NEXT WEEK. JDV && .FIRE WEATHER... AN UNUSUAL EXTREME FIRE WEATHER SITUATION FOR SO LATE IN THE SPRING IS EXPECTED TODAY AS A DEEP CYCLONIC WIND STORM DEVELOPS IN A THREATENING LOCATION FOR STRONG WIND POTENTIAL OVER THE SOUTHERN HIGH PLAINS. AS THIS STORM IS OUT OF SEASON...CONFIDENCE IN SPECIFIC WIND SPEEDS IS SOMEWHAT LIMITED. ALL GUIDANCE POINTS TO A VERY WINDY DAY AT A MINIMUM...AND SOME SOLUTIONS INDICATE HIGH WIND GUSTS NEAR 60-65 MPH. PATTERN IS EVOLVING WITHIN A VERY WARM TEMPERATURE REGIME WITH HOTTEST LOW LEVEL TEMPERATURES SHIFTING A BIT EAST OVER ROLLING PLAINS AND WESTERN OKLAHOMA TODAY...AND ALSO AN EXPANSIVE REGION WITH EXTREME TO EXCEPTIONAL DROUGHT. CAUTION MUST BE TAKEN TODAY GIVEN THE LARGE DEPARTURE FROM NORMAL FOR A SITUATION LIKE THIS. MINOR ADJUSTMENT TO HASTEN THE START TIME OF THE RED FLAG WARNING TODAY INTO THE LATE MORNING. RMCQUEEN FIRE WEATHER CONDITIONS MAY REDEVELOP ON WEDNESDAY AFTERNOON PARTICULARLY ACROSS THE SOUTHERN SOUTH PLAINS. ABOVE AVERAGE TEMPERATURES WILL CAUSE RELATIVE HUMIDITIES TO DROP INTO THE SINGLE DIGITS AGAIN FOR MOST AREAS EXCEPT THE PANHANDLE. WINDS WILL INCREASE EARLY IN THE DAY ACROSS THE SOUTHERN SOUTH PLAINS AND TAPER OFF DURING THE AFTERNOON WHICH MAY NOT BE COMPLETELY IN PHASE WITH THE LOW RELATIVE HUMIDITIES EXPECTED DURING THE AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 87 50 80 46 84 / 0 0 0 0 0 TULIA 92 53 82 49 84 / 0 0 0 0 0 PLAINVIEW 92 53 84 49 85 / 0 0 0 0 0 LEVELLAND 94 53 86 49 87 / 0 0 0 0 0 LUBBOCK 95 55 86 51 86 / 0 0 0 0 0 DENVER CITY 93 54 90 49 88 / 0 0 0 0 0 BROWNFIELD 93 54 88 50 87 / 0 0 0 0 0 CHILDRESS 99 59 87 52 84 / 0 0 0 0 0 SPUR 98 58 89 53 87 / 0 0 0 0 0 ASPERMONT 101 62 91 55 86 / 0 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>044. FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR THE FOLLOWING ZONES: TXZ033>035-039>044. WIND ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>044. BLOWING DUST ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>024-027>030-033>036-039>042. && 05/01
Hazardous weather outlook, May 23, 11:01 AM CDT, 17 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1101 AM CDT MON MAY 23 2011 TXZ021>044-241615- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1101 AM CDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITIES WILL LEAD TO ELEVATED TO BRIEFLY CRITICAL FIRE WEATHER CONDITIONS OVER MUCH OF THE AREA THIS AFTERNOON INTO THE EARLY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TUESDAY AS AN INTENSE STORM DEVELOPS JUST NORTH OF THE AREA. SUSTAINED WIND SPEEDS NEAR 30 MPH ARE EXPECTED TUESDAY AFTERNOON WITH GUSTS NEAR 50 MPH. THIS WILL CAUSE AREAS OF LOW VISIBILITY FROM BLOWING DUST. A RED FLAG WARNING IS IN EFFECT TUESDAY AFTERNOON INTO TUESDAY EVENING. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ON WEDNESDAY...ESPECIALLY OVER THE SOUTHWESTERN SOUTH PLAINS WHERE BRIEFLY CRITICAL CONDITIONS ALSO ARE POSSIBLE.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 4:46 AM CDT | Blowing Dust Advisory | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Floyd and 10 more | 15 hr |
| May 24, 5:10 AM CDT | Fire Weather Watch | LUB | Cochran, Garza, Hockley, Kent, Lubbock, Lynn and 3 more | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.